First Author: T.Bicer TURKEY
Co Author(s): M.P. Cakar Ozdal 0 0 0 0 0 0 0 0 0
Back to previous
The aim of the study is to repor a retrobulbar neuritis case which is believed to be related to duloxetine usage.
44 years old, female patient had applied to the clinique with sudden left eye pain followed with eye vision lost three months ago.
Medical history was taken and clinical tests were made. At her history; she had used 30 mg/day duloxetine tablet for 28 days, four months ago (one month before the beginning of her complaints). After that, she had used 60 mg/day duloxetine with medical advice. At the second day of this dosage she had a headache and the fourth day she had a visual loss. After stopping the drug her pain surrounding the left eye was regressed but the vision was the same. In ophtalmologic examination; the visual acuity (VA) was 1.0/0.05 and an afferent pupil defect was observed on the left eye. Color vision was 12/12 at right, and 0/12 at left eye. Biomicroscobic examination and intraocular pressures were normal. The fundus of the right eye was completely normal, however there was a temporal paleness of the optic disc at the left eye. On VEP tests, right eye was normal but P100 latans could not get at left eye. A defective visual field analysis was detected on the left side. Bilateral carotid ultrasound was normal. No pathology was determined at both cranial and orbital magnetic resonance imaging.
All related tests were normal. The patient didn't have any other concomitant illness. There was no other drug usage history and no other illness at her family history; migraine was the only illness at her background. There was no systemic infective or vasculitic pathology concomitant to her symptom. She received 1 mg/kg oral methylprednisolone for 2 weeks which is tapered slowly thereafter. Her vision on the left eye was improved to 0.2, but the optic disc became completely atrophic.
Based on our findings, we thought that this retrobulbar neuritis case might be associated with duloxetine usage. To the best of our knowledge, this is the first retrobulbar neuritis case related to duloxetine usage. We thought that this case may open a new argument about duloxetine usage and retrobulber neuritis relation and can help the professionals when they face with such situation.